Derminator



Please only post questions when you could not find the answer searching this forum or our instructions. Pre-and post-sales questions about our products only. Thank you!

Author Topic: Vitamin C caused a burn :(  (Read 15839 times)

Lacrima

  • Guest
Vitamin C caused a burn :(
« on: March 04, 2012, 09:51:23 AM »
Hi ya!

I'd like to share a bad experience which makes me very sad :(  :(

I dermarolled my face and scars a couple of times before and used a dexpanthenol ointment afterwards and everything was fine:

 I had very good and quick improvement, especially with the single needles.

Then I decided my skin would benefit from vit c even more, but IT DID NOT! I did everything like in the instructions, no, I was even overcautious and used about 4parts vit c to 19 parts water ratio, avoided the sun, waited more than 24 hours before applying the serum ( I even used distilled water),

but still now have the areas I needled burned ( raised scars, redness, thinner skin and WRINKLES). I am young and did not have one wrinkle in my face: I dermarolled because of an uneven complexion and scars.

I have no idea why this could happen as I live so healthy.

I will go on rolling, but I will never use vit c again. There are a couple of other lightening agents for sun spots as well ( but not after dermarolling) for example: alpha arbutin, beta arbutin, licorice.... Maybe I will use one of those for the dark spots...

SarahVaughter

  • www.owndoc.com
  • Administrator
  • *****
  • Posts: 2275
  • Medical journalist
Vitamin C caused a burn :(
« Reply #1 on: March 04, 2012, 10:27:26 AM »
Did you use 4 parts of vit. C to 19 parts of water?

Then instead of being cautious, you were extremely brazen because that is a concentration of 21% instead of the 5% we recommend to start with.

If you intended to be overcautious, you should have used even less initially, like 2%.

21% is a huge concentration, very acidic..

I am sorry it happened to you though - hopefully the effect is temporary (I think so, it's just vit. C after all.)

Lacrima

  • Guest
Vitamin C caused a burn :(
« Reply #2 on: March 04, 2012, 11:05:55 AM »
Sorry, I must have seemed like an idiot. It was written wrong, leaving out half the sentence.

 It was supposed to mean: I was even overcautious and used about 4 PERCENT vit c instead of the 1 to 19 parts ratio...

And about the the temporary effect: I really hope it is temporary, but am afraid it's not since it's already three months ago since I needled...  :(

Luchitas

  • Forum member
  • **
  • Posts: 32
Vitamin C caused a burn :(
« Reply #3 on: March 04, 2012, 02:43:57 PM »
I burned my face around my eyes once with vit c at christmas time.  It took about a week to heal completely but left no perm damage in my case.  I was nervous at first, but was glad that my thin skin healed well.  This was my experience.

Lisa

SarahVaughter

  • www.owndoc.com
  • Administrator
  • *****
  • Posts: 2275
  • Medical journalist
Vitamin C caused a burn :(
« Reply #4 on: March 04, 2012, 05:22:26 PM »
OK . I am sorry about that. I will change the instructions regarding vit. C application after single needling. Waiting 24 hours is not enough in some cases. It is OK after dermarolling but single needling is denser and deeper and the skin can still be a bit "raw" 24 hours later.

   

  Acidic forms of vitamins are the most potent but also the most irritating. There should be however no problem if you apply vit. C on healed skin.

   Do not worry, it is only temporary and it will heal OK. Keep the skin moisturized.

   Unfortunately, there is no skin-lightening product that is 100% problem-free.